Alert archive / Missouri / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Nov 12, 2015, 4:11 AM CST for 6 counties in Kansas; 7 counties in Missouri. It took effect at Nov 12, 2015, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2015, 4:11 AM CST (10:11 UTC)
- In effect from
- Nov 12, 2015, 12:00 PM CST
- Expired
- Nov 12, 2015, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Henry County, MO, Jackson County, MO, Johnson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 27 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201 WWUS83 KEAX 121011 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 411 AM CST THU NOV 12 2015 ...RED FLAG WARNING FOR THURSDAY AFTERNOON... KSZ025-057-060-103>105-MOZ028-029-037-043-044-053-054-121800- /O.NEW.KEAX.FW.W.0006.151112T1800Z-151112T2300Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-CASS-JOHNSON MO-BATES-HENRY- 411 AM CST THU NOV 12 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR DRY CONDITIONS AND WINDS 20 TO 30 MPH FOR FIRE WEATHER ZONES 025...028... 029...037...043...044...053...054...057...060...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...103... 104 AND 105. FIRE WEATHER ZONES 028...029...037...043...044... 053 AND 054. * WIND...SUSTAINED OUT OF THE WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON HOURS TO AROUND 10 TO 15 MPH SUNSET. * HUMIDITY...BETWEEN 20 AND 30 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
2 follow-up statements
812 WWUS83 KEAX 121819 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1219 PM CST THU NOV 12 2015 ...RED FLAG WARNING THIS AFTERNOON... KSZ025-057-060-103>105-MOZ028-029-037-043-044-053-054-122300- /O.CON.KEAX.FW.W.0006.000000T0000Z-151112T2300Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-CASS-JOHNSON MO-BATES-HENRY- 1219 PM CST THU NOV 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR DRY CONDITIONS AND WINDS 20 TO 30 MPH FOR FIRE WEATHER ZONES 025...028... 029...037...043...044...053...054... 057...060...103...104 AND 105... * AFFECTED AREA...FIRE WEATHER ZONES 025...057...060...103... 104 AND 105. FIRE WEATHER ZONES 028...029...037...043...044... 053 AND 054. * WIND...SUSTAINED OUT OF THE WEST TO NORTHWEST 15 TO 25 MPH WITHGUSTS UP TO 35 MPH. WINDS WILL GRADUALLY DIMINISH THROUGH THE AFTERNOON HOURS TO AROUND 10 TO 15 MPH SUNSET. * HUMIDITY...BETWEEN 20 AND 30 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
763 WWUS83 KEAX 122257 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 457 PM CST THU NOV 12 2015 KSZ025-057-060-103>105-MOZ028-029-037-043-044-053-054-130000- /O.EXP.KEAX.FW.W.0006.000000T0000Z-151112T2300Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-CASS-JOHNSON MO-BATES-HENRY- 457 PM CST THU NOV 12 2015 ...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR DRY CONDITIONS AND WINDS 20 TO 30 MPH FOR FIRE WEATHER ZONES 025...028... 029...037...043...044...053...054... 057...060... 103...104 AND 105... WINDS ARE EXPECTED TO RAPIDLY DIMINISH OVER THE NEXT FEW HOURS WITH TEMPERATURES FALLING AND HUMIDITY VALUES INCREASING. THIS WILL IMPROVE FIRE WEATHER CONDITIONS THIS EVENING AND AS A RESULT THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ CDB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Nov 12, 4:03 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 12, 4:03 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
403 AM CST THU NOV 12 2015
.DISCUSSION...
Issued at CST THU NOV 12 2015
Mid level trough responsible for yesterday's line of
thunderstorms has moved out of the area and conditions have remained
relatively dry for the last several hours, save a few light showers
in far northern Missouri, within the deeper stratus. At the surface,
a strong surface pressure gradient remains in place over the
forecast area, which has kept west/northwest winds strong during the
overnight hours. Winds have generally resided in the 20 to 30 mph
range, with gusts approaching 35 mph. Far northern and northeastern
Missouri has seen the strongest gusts overnight with KIRK sustaining
30 to 40 mph winds and gusts approaching 45 mph. With winds
generally being in the sub-advisory range it's likely that the
ongoing Wind Advisory will be expired, but will continue to watch
KIRK trends for possible extension into the day time hours.
Otherwise the stratus over the area should clear up by the middle
part of the day. While sunny skies are likely expect only modest
warming today, as west/northwest winds continue to usher in
seasonably cool air into the area. Temperatures along the
northernmost tiers of counties in Missouri might only reach the
lower to middle 50s, while areas along and south of I-70 might warm
into the upper 50s. Winds will continue through the day, although
not quite as strong as the previous day, with anticipated winds out
of the west/northwest at 15 to 25 mph and gusts up to 30 mph, for at
least the first half of the day before winds gradually relax through
the afternoon and evening hours. With skies clearing and surface
winds continuing to be breezy decent mixing is anticipated, which
should drive RH values into the 20 to 30 percent range. While Red
Flag conditions are marginal, with ongoing fires appearing on local
radar feel best with official notification of dangerous fire weather
conditions for the area through the late afternoon. More detailed
fire weather discussion is located below.
For the rest of the week and into the weekend fair weather is
anticipated with little chance for rain until early next week.
Friday will continue to see seasonably cool, but comfortable
temperatures as the surface high centers over the areas. Lows over
the next few nights could approach or go into the sub-freezing zone.
By Saturday mid level short-wave ridging and good southerly flow
should yield a nice warm up for the first half of the weekend with
sunny skies and temps in the lower to middle 60s. Expect a subtle
wave to move through on Sunday which should create some cloud cover
and maybe some low end chances for rain, with temps in the middle to
upper 50s.
The end of the weekend and early to middle part of next week is
characterized by another large trough expected to roll through the
area. By Sunday mid day and into the evening clouds will roll in and
chances for rain will increase. SWly flow in the mid levels
commences by Sunday evening as the trough moves into the Pac NW and
carves its way southward through the early part of Monday. By Monday
rain showers will be likely across much of the area, especially east
of I-35. This trough does appear to take its sweet time ejecting
into the plains, so rain chances will continue through at least mid
week. While the main trough sits well off to the west expect
multiple rounds of light precipitation through Monday and Tuesday.
By Tuesday evening or possibly Wednesday the large trough could take
a northeasterly hook along I-44, bringing the best mid level ascent
and heavier showers Tuesday night into Wednesday. Models still
haven't found a happy consistency regarding the low track, as GFS
has shown the above described track while the 12z ECMWF took the
center of the low through the Gulf Coast states. The most recent 00z
ECMWF did converge toward the GFS solution with the northeasterly
jaunt of the system through the forecast area, so confidence is
gradually increasing on that scenario taking place. But until more
consistency between the models and within the models themselves
occurs low to medium confidence in the exact scenario for midweek
will reign. By Thursday at the latest the trough should be out of
the area and fair weather should recommence for the late part of
next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1108 PM CST WED NOV 11 2015
MVFR ceilings are expected to persist through the next 3 to 6 hours
as cold air continues spill into the region on the backside of strong
storm system. As that storm system tracks northeast, moving further
and further away from the area, skies should begin to scatter out and
eventually become clear from west to east Thursday morning. Winds
will remain strong and gusty but will also decrease through the
night. As deeper mixing occurs tomorrow winds will increase, but
nothing like what we saw Wednesday. By sunset winds are expected to
fall below 12 kts.
&&
.FIRE WEATHER...
Issued at 402 AM CST THU NOV 12 2015
West/northwest winds have persisted through the overnight hours
across the entire area around 20 to 30 mph with gusts approaching 40+
mph in some locations. While cloud cover is likely across a good
portion of the area through the morning, expect those clouds to clear
out by mid day, which should allow for ample sunshine. Mixing to
around 4000 feet is anticipated by mid day, which should help to dry
the surface to around 20 to 25 percent. While winds and RH are a bit
marginal for Red Flag Warning there is the possibility that RH values
could drop even further than the current forecast should slightly
better mixing occur. Winds will also be generally on the decline
through the day, and by late afternoon to early evening will likely
be around 10 to 15 mph. With what appears to be several grass fires
ongoing per NWS radar through the over night hours, felt it was
prudent to bring official attention to the fire weather concerns
through the day. Winds will be stronger for longer today across the
northern tier of Missouri but RH values should be a bit higher, and
thus perhaps a lower concern for fire growth. That being said,
outdoor burning outside of the Red Flag Warning is discouraged for
the reason of strong winds allowing fires to grow out of control
quickly. Farther south, where the Red Flag Warning resides winds will
be lighter, but that area displays the better juxtaposition of strong
winds and dry conditions. By late afternoon or early evening winds
will relax and RH values will start increasing, thus the concern for
weather conditions conducive to fire growth will wane.
For Friday, conditions at the surface will be rather dry again, but
winds should remain in the 10 to 20 mph range.
&&
.EAX Watches/Warnings/Advisories...
KS...Red Flag Warning from noon today to 5 PM CST this afternoon for
KSZ025-057-060-103>105.
MO...Wind Advisory until 6 AM CST early this morning for MOZ002>008-
012>017-021>025-031>033-039-040-046.
Red Flag Warning from noon today to 5 PM CST this afternoon for
MOZ028-029-037-043-044-053-054.
&&
DISCUSSION...Leighton
AVIATION...CDB
FIRE WEATHER...LeightonHazardous weather outlook, Nov 11, 5:33 AM CST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 AM CST WED NOV 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 533 AM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE STORMS ARE POSSIBLE BEGINNING LATE WEDNESDAY MORNING UNTIL THE MID TO LATE AFTERNOON. THE PRIMARY HAZARD IS STRONG DAMAGING WINDS...LIGHTNING...QUARTER SIZED HAIL...AND POSSIBLE TORNADOES. STRONG WINDS 30 TO 40 MPH WILL MOVE THROUGH THE AREA THIS AFTERNOON AND THIS EVENING. FIRE GROWTH CONDITIONS ARE LIKELY THROUGH THE DAY. OUTDOOR BURNING IS DISCOURAGED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Nov 11, 10:52 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1052 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 NW SHERIDAN 40.57N 94.68W
11/11/2015 NODAWAY MO FIRE DEPT/RESCUE
POLE BARN MOVED APPROX 10 FEET AND ROOF BLOWN OFF. TIME
ESTIMATED.
&&
PMURRAYNearby
Red Flag Warnings in Missouri, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.